Skip to Main content Skip to Navigation
Journal articles

A stochastic model for elasticity tensors with uncertain material symmetries

Abstract : In this paper, we consider the probabilistic modeling of media exhibiting uncertainties on material symmetries. More specifically, we address both the construction of a stochastic model and the definition of a methodology allowing the numerical simulation (and consequently, the inverse experimental identification) of random elasticity tensors whose mean distance (in a sense to be defined) to a given class of material symmetry is specified. Following the eigensystem characterization of the material symmetries, the proposed approach relies on the probabilistic model derived in Mignolet and Soize (2008), allowing the variance of selected eigenvalues of the elasticity tensor to be partially prescribed. In this context, a new methodology (regarding in particular the parametrization of the model) is defined and illustrated in the case of transversely isotropic materials. The efficiency of the approach is demonstrated by computing the mean distance of the random elasticity tensor to a given material symmetry class, the distance and projection onto the space of transversely isotropic tensors being defined by considering the Riemmanian metric and the Euclidean projection, respectively. It is shown that the methodology allows the above distance to be (partially) reduced as the overall level of statistical fluctuations increases, no matter the initial distance of the mean model used in the simulations. A comparison between this approach and the initial nonparametric approach introduced in Soize (2008) is finally provided.
Complete list of metadata

Cited literature [40 references]  Display  Hide  Download
Contributor : Christian Soize Connect in order to contact the contributor
Submitted on : Sunday, April 1, 2012 - 1:08:31 PM
Last modification on : Saturday, January 15, 2022 - 4:13:35 AM
Long-term archiving on: : Monday, November 26, 2012 - 12:31:29 PM


Files produced by the author(s)




Johann Guilleminot, Christian Soize. A stochastic model for elasticity tensors with uncertain material symmetries. International Journal of Solids and Structures, Elsevier, 2010, 47 (22-23), pp.3121-3130. ⟨10.1016/j.ijsolstr.2010.07.013⟩. ⟨hal-00684310⟩



Record views


Files downloads